U.S. doctors online nowAsk doctors free
ZA
A 40-year-old female asked:

Good day, i am a 40-year-old female, a couple of months back i had very heavy bleeding and visited the doctor. he gave me tablets to stop the bleeding for the past 3 months i did not get my period. i am not sexually active. what could be the cause.

2 doctor answers6 doctors weighed in
Dr. Dora Chizea
Anti-Aging Medicine 49 years experience
Not uncommon...: Not uncommon for woman to have occasional episodes of heavy bleeding (Dysfunctional Uterine Bleeding) especially with Stress &/or other Hormonal issues like low Thyroid. Though only 40 y/o early change of life hormone fluctuations can also cause this. Since the doctor gave you medication to stop bleeding it is a good idea to revisit him and ask him these questions in person. Most likely he'll tell
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Common problem: Irregular periods are one of the most common problems obgyns treat. If this is one time problem it usually resolves on its own. If this is a recurring problem you should be evaluated. Infections, polyps, fibroids and hormonal changes can cause spotting. There are many options available to help regulate the menstrual cycle. Schedule a visit

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 29, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.